Alert archive / Texas / Flash Flood Warnings in 2010
Flash Flood Warning 46, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 28, 2010, 8:03 PM CDT for Bell County, Coryell County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2010, 8:03 PM CDT (01:03 UTC)
- Expired
- Jun 28, 2010, 11:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bell County, TX, Coryell County, TX
The radar
The Ft Hood radar (KGRK), 60 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 1.1 hours before the alert went out and 369 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1090 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1333 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 6:27 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jun 28, 6:27 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 627 PM CDT MON JUN 28 2010 .AVIATION... MESOSCALE CONVECTIVE VORTEX /MCV/ HAS FORMED WEST OF ALLIANCE FROM THE LATENT HEAT RELEASED BY THE HEAVY RAINS. THIS WILL HELP PULL MORE MOISTURE IN AND HAVE EXTENDED TEMPO TSRA AT METROPLEX TAF SITES THROUGH 02Z. WITH COOLING OF THE BOUNDARY LAYER...THE EXTREMELY HEAVY RAINS MAY BE DONE...BUT EXPECT LIGHTNING TO CONTINUE TO AFFECT METROPLEX TAF SITES. OUTFLOW BOUNDARIES WILL KEEP WINDS VARIABLE...BUT OVERALL DIRECTION SHOULD REMAIN NORTH. AT KACT...FEEL THAT THE STORMS TO THEIR NORTHWEST WILL DISSIPATE AND HAVE LEFT VCTS IN THROUGH 01Z. IN EXTENDED...LOW CONFIDENCE FORECAST AS FRONT CONTINUES TO SAG SOUTH...OUTFLOW BOUNDARIES CONTINUE TO INTERACT...BUT FEEL MAIN STORM THREAT WILL BE TOMORROW AFTERNOON WHEN WE DESTABILIZE ONCE AGAIN. 84 && .PREV DISCUSSION... /ISSUED 343 PM CDT MON JUN 28 2010/ SCATTERED SHOWERS AND THUNDERSTORMS ARE DEVELOPING THIS AFTERNOON AMONG SEVERAL BOUNDARIES THAT ARE BEING DETECTED ON AREA RADARS. IN THE UPPER LEVELS OF THE ATMOSPHERE...NORTH TEXAS REMAINS IN A WEAK ENVIRONMENT BETWEEN TWO UPPER LEVEL RIDGES WITH AN UPPER LEVEL LOW OVER THE SOUTHERN TEXAS PANHANDLE. AS WE CONTINUE INTO THE EVENING HOURS...A FEW STRONG STORMS ARE POSSIBLE BUT THE THREAT FOR HEAVY RAINFALL WILL CONTINUE INTO THE OVERNIGHT HOURS. SOUTHEAST AND EAST WINDS IN THE BOUNDARY LAYER OVERNIGHT COMBINED WITH PWATS OVER 2 INCHES MAY PROVIDE ENOUGH LIFT FOR LARGE AREAS OF RAIN TO DEVELOP AGAIN TONIGHT AND THE MODELS TODAY HAVE CONSISTENTLY BEEN SHOWING THIS SCENARIO. HAVE INCREASED POPS OVERNIGHT TO 50 TO 60 PERCENT. EXPECT ANY OVERNIGHT PRECIPITATION TO DISSIPATE DURING THE MORNING HOURS ON TUESDAY AND THEN CONVECTION TO REDEVELOP IN THE AFTERNOON HOURS...SIMILAR TO TODAY. AFTER TUESDAY...MUCH OF THE FORECAST WILL DEPEND ON THE TRACK AND SIZE OF TROPICAL STORM ALEX CURRENTLY IN THE BAY OF CAMPECHE. THE CURRENT TRACK MOVES THE STORM INLAND SOUTH OF BROWNSVILLE AND CONTINUES IT WEST ACROSS NORTHERN MEXICO BUT A FEW MODEL GUIDANCE MEMBERS CONTINUE TO TRACK THE STORM FARTHER TO THE NORTH AND POSSIBLY INTO NORTH TEXAS LATER THIS WEEK. THE OPERATIONAL RUN OF THE NAM AND GFS HAVE FALLEN MORE IN LINE WITH THE ECMWF BRINGING THE STORM INLAND NEAR OR JUST SOUTH OF BROWNSVILLE. BASED ON THE CURRENT NHC OFFICIAL TRACK...IMPACTS TO NORTH TEXAS COULD BE MINIMAL. HOWEVER...THE SIZE OF THE STORM COULD IMPACT THE WEATHER IN NORTH TEXAS ALSO. CURRENTLY THE MODELS ARE FAIRLY BROAD WITH THE STORM BRINGING RAIN INTO THE SOUTHERN COUNTIES OF THE CWA AND KEEPING TEMPERATURES COOLER ACROSS THE REGION /DUE TO THE RAIN AND CLOUD COVER/. HOWEVER...IF THE STORM IS MORE COMPACT...THE RAIN COULD END UP CONFINED TO SOUTH TEXAS AND TEMPERATURES COULD BE WARMER IN OUR REGION. WITH SOME UNCERTAINTY STILL IN THE FORECAST REGARDING ALEX...STUCK FAIRLY CLOSE TO MOS GUIDANCE BEYOND TUESDAY AND KEPT SLIGHT CHANCE POPS ACROSS THE SOUTH WEDNESDAY AND THURSDAY. MOST OF THE MODELS CONTINUE TO KEEP NORTH TEXAS IN A WEAKNESS ALOFT THROUGH THE WEEKEND AS ALEX MOVES TO THE WEST AND THE UPPER LEVEL RIDGE CURRENTLY TO OUR NORTHWEST MOVES THROUGH THE PLAINS AND INTO THE SOUTHEAST CONUS. AS THIS HAPPENS...THE MODELS BRING A WEAK DISTURBANCE AROUND THE WESTERN EDGE OF THE RIDGE...ACROSS TEXAS...AND REDEVELOP PRECIPITATION IN ASSOCIATION WITH IT. THUS...HAVE INCLUDED 20 POPS THIS WEEKEND /MAINLY IN THE AFTERNOON/. 82/JLD && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 78 90 75 93 76 / 60 50 20 20 10 WACO, TX 77 90 76 91 75 / 60 50 20 30 20 PARIS, TX 73 88 69 91 70 / 60 40 20 10 10 DENTON, TX 75 89 72 93 75 / 60 50 20 10 10 MCKINNEY, TX 75 87 72 93 72 / 60 50 20 10 10 DALLAS, TX 78 89 74 92 76 / 60 50 20 20 10 TERRELL, TX 75 90 72 92 75 / 60 50 20 20 10 CORSICANA, TX 75 89 74 90 73 / 60 50 20 20 20 TEMPLE, TX 74 90 75 88 74 / 50 50 20 30 20 MINERAL WELLS, TX 73 85 69 93 73 / 60 60 20 20 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && /
Hazardous weather outlook, Jun 28, 3:41 PM CDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 341 PM CDT MON JUN 28 2010 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-291200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 341 PM CDT MON JUN 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS THROUGH TONIGHT. BEST CHANCES WILL BE ACROSS THE NORTHWEST HALF OF NORTH TEXAS...CLOSER TO AN UPPER LEVEL DISTURBANCE AND WEAK COLD FRONT SLOWLY SAGGING SOUTH. LOCALLY HEAVY RAINFALL TO BETWEEN 1 AND 2 INCHES...GUSTY WINDS TO 40 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL ACCOMPANY STRONGER STORMS. BRIEF FLOODING OF STREETS OR LOW-LYING AREAS IS POSSIBLE WITH ANY LOCALIZED...HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A CHANCE OF THUNDERSTORMS AREA WIDE TUESDAY...THEN LINGERING MAINLY SOUTH OF INTERSTATE 20 TUESDAY NIGHT THROUGH THURSDAY. FREQUENT LIGHTNING...LOCALLY HEAVY RAINFALL AND FLOODING WILL CONTINUE TO BE THE MAIN THREATS...THOUGH STRONGER STORMS MAY PRODUCE GUSTY WINDS. A SLIGHT CHANCE OF THUNDERSTORMS WILL BE POSSIBLE EVERYWHERE FRIDAY INTO NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... VERY LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THROUGH TONIGHT. 05/
In the hours before
Special weather statement, Jun 28, 2:37 PM CDT, 5 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
237 PM CDT MON JUN 28 2010
TXZ118-133-282000-
TARRANT TX-JOHNSON TX-
237 PM CDT MON JUN 28 2010
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN JOHNSON COUNTY
SOUTHEASTERN TARRANT COUNTY
AT 237 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 2 MILES SOUTHWEST OF MANSFIELD...MOVING NORTH AT
5 MPH.
WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES.
LAT...LON 3271 9703 3255 9703 3255 9709 3244 9709
3243 9730 3267 9730
TIME...MOT...LOC 1937Z 168DEG 4KT 3256 9715
DUNNSpecial weather statement, Jun 28, 3:12 PM CDT, 4 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
312 PM CDT MON JUN 28 2010
TXZ094-282045-
FANNIN TX-
312 PM CDT MON JUN 28 2010
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN FANNIN COUNTY
AT 312 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES SOUTH OF BONHAM...MOVING NORTH AT 10
MPH.
WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES.
LAT...LON 3372 9585 3342 9586 3337 9612 3337 9621
3334 9635 3335 9637 3340 9638 3354 9636
TIME...MOT...LOC 2012Z 192DEG 9KT 3344 9622
DUNNSpecial weather statement, Jun 28, 3:41 PM CDT, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 341 PM CDT MON JUN 28 2010 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-282300- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 341 PM CDT MON JUN 28 2010 ...FUNNEL CLOUDS LIKELY WITH THUNDERSTORMS THIS AFTERNOON AND EVENING... SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE DEVELOPMENT OF FUNNEL CLOUDS. THESE FUNNEL CLOUDS ARE USUALLY SHORT LIVED AND TYPICALLY DO NOT TOUCH THE GROUND. RESIDENTS SHOULD REMAIN ALERT WHEN THUNDERSTORMS ARE IN THE VICINITY. OTHERWISE...THESE STORMS WILL GENERALLY BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL...GUSTY WINDS...AND FREQUENT LIGHTNING. DUNN
Special weather statement, Jun 28, 4:53 PM CDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 453 PM CDT MON JUN 28 2010 TXZ103-118-119-282230- DENTON TX-TARRANT TX-DALLAS TX- 453 PM CDT MON JUN 28 2010 ...SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN DALLAS COUNTY SOUTHEASTERN DENTON COUNTY NORTHEASTERN TARRANT COUNTY AT 453 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM OVER COPPELL...MOVING NORTH AT 5 MPH. PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. IN ADDITION...VERY HEAVY RAINFALL AND FREQUENT LIGHTNING CAN BE EXPECTED. FLOODING OF LOW LYING AREAS WILL BE POSSIBLE. IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED. LAT...LON 3312 9684 3285 9683 3287 9727 3310 9722 TIME...MOT...LOC 2153Z 171DEG 6KT 3297 9700 DUNN
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 7:03 PM CDT | Areal Flood Advisory | FWD | Dallas | 3 hr |
| Jun 28, 7:09 PM CDT | Areal Flood Advisory | FWD | Coryell | 111 min |
| Jun 28, 7:24 PM CDT | Areal Flood Advisory | FWD | Bell | 2 hr |
| Jun 28, 7:29 PM CDT | Areal Flood Advisory | FWD | Tarrant | 3 hr |
| Jun 28, 10:54 PM CDT | Areal Flood Warning | FWD | Bell, Coryell | 4 hr |
| Jun 29, 3:31 AM CDT | Areal Flood Advisory | FWD | Jack | 3 hr |
| Jun 29, 6:30 AM CDT | Areal Flood Advisory | FWD | Jack, Wise | 2 hr |
| Jun 29, 8:33 AM CDT | Areal Flood Advisory | FWD | Jack, Wise | 117 min |
| Jun 29, 11:14 AM CDT | Areal Flood Advisory | FWD | Van Zandt | 3 hr |
| Jun 29, 1:06 PM CDT | Special Weather Statement | FWD | Falls | 24 min |
| Jun 29, 2:30 PM CDT | Areal Flood Advisory | FWD | Cooke | 2 hr |
| Jun 29, 5:25 PM CDT | Areal Flood Advisory | FWD | Bosque | 2 hr |
| Jun 29, 5:39 PM CDT | Areal Flood Advisory | FWD | Hamilton | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.